MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE
Model Number 301997
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that 5 syringes 10ml ll wwd were found with cracked plungers before use.The following information was provided by the initial reporter, translated from (b)(6) to english: "during mfg process at togo medikit, cracked plunger product was confirmed.".
 
Additional Manufacturer Narrative
H.6.Investigation: six photos and five loose 10ml syringes were received and evaluated.It was observed four of the syringes had similar damage between the 6ml and 10ml grad lines.The damaged appeared to be circular in shape with surface scrapes across the barrel and a significant indentation.The plunger rods also contained a cracked or broken rib in the same location.Two of the syringes had the damage inside the grad lines and two of the syringes had damage outside the grad lines.One of the syringes only had a small amount of damage present on one of the retaining rings of the plunger rod with no other damage present.The damage on all five of the syringes was rejectable per product specification.A potential root cause for the damage defect is associated with the assembly process.Batch/lot information is required to make corrective action determinations.No corrective actions are necessary at this time.H3 other text : see h.10.
 
Event or Problem Description
It was reported that 5 syringes 10ml ll wwd were found with cracked plungers before use.The following information was provided by the initial reporter, translated from japanese to english: "during mfg process at togo medikit, cracked plunger product was confirmed.".

Brand Name
SYRINGE 10ML LL WWD
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10111435
Report Number1213809-2020-00354
Device Sequence Number19427898
Product Code FMF
UDI-Device Identifier30382903019978
UDI-Public30382903019978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number301997
Device Catalogue Number301997
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;